How much misery is enough

englishrose
englishrose Member Posts: 99
edited 31. Jul 2009, 09:22 in Living with Arthritis archive
I have just had an app. with Rheumatologist. My problem is not taking anti-inflam. because I had an ulcer in Jan. Before that MTX plus meloxicam worked great. Since then I have fallen off a cliff into pain and misery - now problems with wrists, knees, ankles & feet. My GP gave me Morphine and steroids which worked great. The Rheumatologist said no more steroids cuase of osterophorosis (? spelling) - no anti-inflam. Go away until you are bad again and if you score enough points we will look at ANTI-TNF. My question to you all is how much misery is enough?
Jane

Comments

  • frogmorton
    frogmorton Member Posts: 28,059
    edited 30. Nov -1, 00:00
    Oh God Jane!
    Did he look at your bloods? Didn't that help if he did? When do you go back?
    How long will you survive the pain without help?
    All theses questions need solving!!!
    Meanie man :(
    If I were you I'd give it as short a time as you dare - so there :!: :!:
    Good luck
    Toni x
  • elnafinn
    elnafinn Member Posts: 7,412
    edited 30. Nov -1, 00:00
    Hi Jane

    That is the pits isn't it? How can these medical people go home with a clear conscience, one wonders, sometimes. He must surely know the amount of pain you are in ie 9/10 or 10/10 on a scale of 1 to 10. Have you an appointment to see him? If not, I would make one and in the meantime if possible I would suggest going to your gp and telling him the story and if possible continue with the meds if he will prescribe them......

    Have you had a bone scan for osteoporosis and there is a problem?There is medication for this.

    I hope something can be sorted soon for you.

    Luv
    Elna x
  • c4thyg
    c4thyg Member Posts: 542
    edited 30. Nov -1, 00:00
    Jane, you should be able to have a bone profile done now and again with your blood work to check for osteo. I was on 60mg prednisone for months and took ages to taper the dose to nothing. During this time I had regular bone profiles done and there were no problems. I know Drs don't like long term use of steroids but in some cases they are warranted and can be managed. I would speak to your GP again for a second opinion. As far as how bad is bad enough, you have to have active arthritis and inflammation in 3 joints at the time of assessment. I just qualified for anti-tnf as I had an active flare at the time of the assessment with 24 painful joints!!! Even then I wondered if I was bad enough and the nurse laughed and said, definitely. If you can, try and get an assessment during a flare when they see you at your worst.
    Good luck.
  • kat11180
    kat11180 Member Posts: 22
    edited 30. Nov -1, 00:00
    iv found some doctors just seem to be the get on with it, as im having alot of pain and find it hard to eat or drink and all i get is tramadol is the strongest we can give you and if they aint helping then you just gotta deal with it, you aint alone with the pain and no help hun unfortunatly
  • woodbon
    woodbon Member Posts: 4,969
    edited 30. Nov -1, 00:00
    Hello,
    I feel so sorry for you. I know that is of no use for you, but at least other people do care how you feel. I can't take anti-infalmitories either, as I had a peritonitis caused by an ulcer years ago. Some people (including me) take medication for protection of the stumuch and, I admit that sometimes, when the pain is bad, I will have something to eat, take a tummy pill and then pinch one of my husbands ibroprophen. This seems to help a bit. Do as the others suggest and go and talk to your GP. I hope something helps you soom. Love Sue
  • sharmaine
    sharmaine Member Posts: 1,638
    edited 30. Nov -1, 00:00
    Sharmaine

    How awful that you have been treated in this way. Can you go back to your GP and mention what happened with the Rheumy?

    You need help and I hope you get it soon nobody deserves to be in such agony.

    My heart goes out to you.

    Sharmaine
    I have just had an app. with Rheumatologist. My problem is not taking anti-inflam. because I had an ulcer in Jan. Before that MTX plus meloxicam worked great. Since then I have fallen off a cliff into pain and misery - now problems with wrists, knees, ankles & feet. My GP gave me Morphine and steroids which worked great. The Rheumatologist said no more steroids cuase of osterophorosis (? spelling) - no anti-inflam. Go away until you are bad again and if you score enough points we will look at ANTI-TNF. My question to you all is how much misery is enough?
    Jane
  • debatat
    debatat Member Posts: 659
    edited 30. Nov -1, 00:00
    That is awful, a most unsatisfactory appt. I would speak to your gp. They can prescribe meds to help with osteoporosis while you are on steroids. You could also call PALS at the hosp and complain about your appallling treatment.
    To be left in such pain is not fair, please go to the gp. Let us know how you get on.

    Deb
  • valval
    valval Member Posts: 14,911
    edited 30. Nov -1, 00:00
    i only have oa in its early stages :) and trying to get under control but with out anti inflam and pain killers would not be able to get out of bed on a bad day :cry::cry: . so feel for u as others have said go back to your gp some one needs to help u or your quality of life will be none existant :( . so dont put it off phone gp. if u can not get in to c the one u want ask to talk to them on phone ours do great when bad and dont want to trail up there or wait days for app. good luck :D:D:D and big gentle hug
  • englishrose
    englishrose Member Posts: 99
    edited 30. Nov -1, 00:00
    Thank you all for messages of support. Yes, I have had a scan for the bones and had a yearly infusion for this about 6 wks ago. Howevewr, despite all this they say my bones are too thin to take steroids - so no hope there. I do take a tummy protector but even so, no anti-inflam. I do wonder though why I was not givem tummy protector for all the years I took meloxicam - never dared ask that question.
    At this minute I am OK - steriods finish tomorrow. But how long before it all kicks up.
    If, as someone suggested it only takes three inflamed joints to qualify for ANT-TNF I should have no problem - if I go back to as I was. I do intend to contact my GP - who is excellent.
    Thank you all again for your love and support.

Who's Online

7
7 Guests